Validation of the Internet Gaming Disorder Scale – Short-Form (IGDS9-SF) in an Italian-speaking sample

Monacis, L., de Palo, V., Griffiths, M.D. ORCID: 0000-0001-8880-6524 and Sinatra, M., 2016. Validation of the Internet Gaming Disorder Scale – Short-Form (IGDS9-SF) in an Italian-speaking sample. Journal of Behavioral Addictions, 5 (4), pp. 683-690. ISSN 2062-5871

[img]
Preview
Text
PubSub6711_Griffiths.pdf - Published version

Download (253kB) | Preview

Abstract

Background and aims:
The inclusion of Internet Gaming Disorder (IGD) in Section III of the fifth edition of the Diagnostic and Statistical Manual of Mental Disorders has increased the interest of researchers in the development of new standardized psychometric tools for the assessment of such a disorder. To date, the nine-item Internet Gaming
Disorder Scale – Short-Form (IGDS9-SF) has only been validated in English, Portuguese, and Slovenian languages. Therefore, the aim of this investigation was to examine the psychometric properties of the IGDS9-SF in an Italian speaking sample.
Methods:
A total of 757 participants were recruited to the present study. Confirmatory factor analysis and multi-group analyses were applied to assess the construct validity. Reliability analyses comprised the average variance extracted, the standard error of measurement, and the factor determinacy coefficient. Convergent and criterion validities were established through the associations with other related constructs. The receiver operating
characteristic curve analysis was used to determine an empirical cut-off point.
Results:
Findings confirmed the single factor structure of the instrument, its measurement invariance at the configural level, and the convergent and criterion validities. Satisfactory levels of reliability and a cut-off point of 21 were obtained.
Discussion and conclusions:
The present study provides validity evidence for the use of the Italian version of the IGDS9-SF and may foster research into gaming addiction in the Italian context.

Item Type: Journal article
Publication Title: Journal of Behavioral Addictions
Creators: Monacis, L., de Palo, V., Griffiths, M.D. and Sinatra, M.
Publisher: Akadémiai Kiadó
Date: December 2016
Volume: 5
Number: 4
ISSN: 2062-5871
Identifiers:
NumberType
10.1556/2006.5.2016.083DOI
Rights: © 2016 The Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium for non-commercial purposes, provided the original author and source are credited.
Divisions: Schools > School of Social Sciences
Depositing User: Jill Tomkinson
Date Added: 02 Dec 2016 12:03
Last Modified: 09 Jun 2017 14:09
URI: http://irep.ntu.ac.uk/id/eprint/29230

Actions (login required)

Edit View Edit View

Views

Views per month over past year

Downloads

Downloads per month over past year